Medical Questions > Womens Health > Birth Control Forum

Paranoia and birth control

User Profile
I have been taking Ortho-Tri Cyclin Lo for a few years. As a result I have suffered nearly every side effect possible: migrains, weight gain, occasional nausea/vomitting, and finally gall stones. Now the gall stones were the last straw, and honestly I didn't know that birth control could lead to all those conditions. Within the last year I have also had increasing irrational paranoia. I have almost delusions or periods filled with intense fear that everyone around me is working against me, and I become unrecognizabley angry. In hindsight I recognize that my paranoia was silly, but when I become anxious, I believe it is real. I am hoping that paranoia is a symptom that has been linked to birth control. My question is: Can I expect in a few months that my paranoia will dissapate once the pill has had a month or two to leave my body?


Did you find this post helpful?
|

User Profile
replied May 2nd, 2008
Birth Control Answer A4025
It doesn’t seem likely to me that you have paranoia. Paranoia is a severe psychotic disorder where the patient strongly believes in his paranoid (delusive) thoughts and suspicions. In your case, you are aware that all those thoughts are not true which is the strongest evidence that you don’t have the psychotic disorder - paranoia. You may only have a paranoid personality which is not the same as paranoia. Birth control pills can cause an anxious-depressive disorder as a side effect. This anxious-depressive disorder may potentiate your paranoid personality. Your mental problems should vanish after going off the birth control pills, if they are the cause. You can try that but you may also want to consult a mental health professional about this.


|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.